Questions and answers on voluntary recall of certain liquid infant’s and children’s Tylenol, Motrin, Zyrtec, and Benadryl products
What products are affected by this recall?
The products include certain liquid infant’s and children’s Tylenol Motrin, Zyrtec, and Benadryl products. For a complete list of recalled products, please see http://www.mcneilproductrecall.com/page.jhtml?id=/include/new_recall.inc
Why were these products recalled?
McNeil Consumer Healthcare is initiating this voluntary recall because some of these products may not meet required quality standards. As a precautionary measure, parents and caregivers should not administer these products to their children. Some of the products included in the recall may contain a higher concentration of active ingredient than specified; others contain inactive ingredients that may not meet internal testing requirements; and others may contain tiny particles. While the potential for serious medical events is remote, FDA advises consumers who have purchased these recalled products to discontinue use.
What can I use instead of the recalled products?
There are a number of other products on the market that are intended for use in infants and children. FDA recommends that you check the labeling of these products. If you have any questions, you should discuss this with your pharmacist or other healthcare professional. FDA does not anticipate that there will be a shortage of alternative products.
Can I give my child adult strength Tylenol or Motrin products that are not being recalled?
No. Consumers should not give drug products to infants and children that are not intended for those age groups. This could result in serious harm.
What should I do if I have some of the medication at home?
FDA recommends that consumers stop using these products. For further instructions, see McNeil’s website at: http://www.mcneilproductrecall.com/page.jhtml?id=/include/new_recall.inc.
I gave my child some of the medication. What do I do? Is my child at risk?
According to the information the FDA has received at this time, the potential for serious medical problems is remote. If your child exhibits any unexpected symptoms after use of any of the recalled products, contact your healthcare provider.
If I think my child may be having an adverse reaction to one of the products involved in this recall, who should I notify?
Adverse reactions or quality problems experienced with the use of these products may be reported to FDA's MedWatch Adverse Event Reporting program either online, by regular mail, or by fax, using the contact information at the bottom of this sheet. The agency asks health care professionals and consumers to report any adverse reactions to the FDA’s MedWatch Program by fax at 1-800-FDA-0178, by mail at MedWatch, FDA, 5600 Fishers Lane, Rockville, MD 20852-9787, or on the MedWatch website at www.fda.gov/medwatch.
McNeil Healthcare and Johnson and Johnson Merck Recalls McNeil Consumer Healthcare Announces Voluntary Recall of Certain OTC Infants’ and Children’s Products[ARCHIVED] McNeil Recalls Infant and Children’s Liquid Products Including Tylenol and Motrin[ARCHIVED] Facts About the Current Good Manufacturing Practices (CGMPs)